Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 90, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2001, 7:09 PM MDT for Converse County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2001, 7:09 PM MDT (01:09 UTC)
- Expired
- Jul 15, 2001, 8:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Converse County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 160110 SVRCYS WYC009-160200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING THIS INCLUDES THE CITY OF DOUGLAS * UNTIL 800 PM MDT * AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF DOUGLAS...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING NICKLE SIZE HAIL TO THE NORTH OF GLENROCK. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4281 10568 4265 10558 4282 10503 4302 10516 JK WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:32 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 15, 2:32 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 232 AM MDT THU JUL 12 2001 WYOMING REMAINS UNDER THE INFLUENCE OF A BROAD UPPER LEVEL RIDGE. MONSOON MOISTURE HAS PLAGUED THE CHEYENNE CWA FOR QUITE SOME TIME AND IT SHOULD CONTINUE WITH THE SOUTHWEST UPPER LEVEL FLOW TO REMAIN POSITIONED OVER THE STATE. IN THE SHORT TERM...A SHORT WAVE AND RESULTING CONVECTION WILL MOVE NORTHEAST OVER THE CHEYENNE CWA TONIGHT. A SURFACE LEE TROF IN WESTERN NEBRASKA AND RESULTING WESTERLY WINDS 20-30 MPH WILL INHIBIT CONVECTION FOR TONIGHT IN SOUTHEAST WYOMING. BUT WILL LEAVE SOME WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN TO THE EARLY EVENING HOURS. THE POSSIBILITY FOR STRONGER STORMS STILL EXISTS IN THE NEBRASKA PANHANDLE WHERE THE CAPES ARE SIGNIFICANTLY HIGHER FOR SUNDAY PM. SATELLITE MOISTURE IMAGES INDICATE A DRYER AREA MOVING INTO WYOMING FROM THE SOUTHWEST. THIS TREND SHOULD CONTINUE INTO MONDAY AND AGAIN TUESDAY. WILL LEAVE WIDELY SCATTERED THUNDERSTORMS OVER THE WYOMING SOUTHEAST MOUNTAINS...BUT GENERALLY DRY ELSEWHERE. TEMPERATURES WILL BE WARM TO HOT DURING THE DAY...MILD AT NIGHT THROUGH 48 HOURS WITH LITTLE CHANGE IN THE EXTENDED PERIOD AS WELL. .EXTENDED DISCUSSION... MODELS IN GENERAL AGREEMENT THROUGH THE EXTENDED PERIOD. A STRONG CUTOFF LOW PRESSURE SYSTEM IN ALBERTA WED WILL BRING SOUTHWEST FLOW ALOFT OVER WY AND WESTERN NEB WHICH WILL CUT OFF MOIST MONSOON FLOW. WEAK SHORTWAVE DISTURBANCES WILL MOVE RAPIDLY NORTHEAST OVER THE REGION THU THROUGH SATURDAY. ALTHOUGH MOISTURE WILL BE MARGINAL...WIDELY SCATTERED LATE DAY SHOWERS CANNOT BE RULED OUT EACH DAY FROM THU THROUGH SAT. THE PERSISTENT DOME OF HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL RETROGRADE WESTWARD OVER THE SOUTHERN ROCKIES SUNDAY...WHICH WILL SHUNT DYNAMICS AND MOISTURE TO THE NORTH AND WEST OF SOUTHEAST WY AND THE NEB PANHANDLE. .CYS... WY...NONE. NE...NONE. WTP
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.